Alert archive / Texas / Flash Flood Warnings in 2016
Flash Flood Warning 71, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 12, 2016, 11:59 PM CDT for 4 counties in Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2016, 11:59 PM CDT (04:59 UTC)
- Expired
- Jun 13, 2016, 3:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bell County, TX, Coryell County, TX, Falls County, TX, McLennan County, TX
The radar
The Ft Hood radar (KGRK), 75 km from the middle of the area, began a volume at 05:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 5.0 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 189 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 768 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
454
WGUS54 KFWD 130459
FFWFWD
TXC027-099-145-309-130800-
/O.NEW.KFWD.FF.W.0071.160613T0459Z-160613T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1159 PM CDT SUN JUN 12 2016
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL BELL COUNTY IN CENTRAL TEXAS...
NORTHWESTERN FALLS COUNTY IN CENTRAL TEXAS...
SOUTHERN MCLENNAN COUNTY IN CENTRAL TEXAS...
EAST CENTRAL CORYELL COUNTY IN CENTRAL TEXAS...
* UNTIL 300 AM CDT
* AT 1158 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. THIS RAINFALL WILL LEAD TO
EXCESSIVE WATER RUNOFF AND CAUSE FLASH FLOODING. LOW-LYING AREAS
ARE MOST VULNERABLE TO RAPIDLY RISING WATER. SOME LOW-WATER
CROSSINGS MAY FLOOD AND BECOME IMPASSABLE.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WACO...HEWITT...ROBINSON...WOODWAY...MCGREGOR...BEVERLY HILLS...LORENA...
BRUCEVILLE-EDDY...MOODY...RIESEL...GOLINDA...HALLSBURG...MOTHER NEFF
STATE PARK AND OGLESBY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3122 9753 3145 9752 3153 9709 3151 9689
3145 9682 3124 9705
$$
BAINWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 6:53 PM CDT, 5 hours 6 minutes earlier.
Area forecast discussion, Jun 12, 6:53 PM CDT, 5 hours 6 minutes before
Area Forecast Discussion...UPDATED National Weather Service Fort Worth TX 653 PM CDT SUN JUN 12 2016 .AVIATION... /00Z TAFS/ Cluster of showers and thunderstorms continues to move east this evening with the main threat shifting east of the major airports at least for the next several hours. Scattered storms will remain in the vicinity of Waco for the next hour before moving east as well. The main concern through the overnight will be the potential for additional thunderstorm development on the back side of this compact vortex moving through North Texas. Very strong low level warm advection will continue through the late night hours and this may have the potential to ignite new thunderstorm development somewhere in the vicinity of the Metroplex southward toward Waco. We may already be seeing indications of that occurring as the main cluster of storms appears to be slowing down and there continues to be new development south of DFW along the I-35 corridor. For now...will continue to monitor this potential through the evening with the thinking that most of the activity will stay south of the Metroplex airports. Otherwise...MVFR cigs will be possible during the morning hours. There may be some fog potential as well in the morning especially in areas that received heavy rainfall with light winds. Dunn && .PREV DISCUSSION... /ISSUED 310 PM CDT SUN JUN 12 2016/ A well defined mesoscale convective vortex (MCV) is entering the western CWA and will move across the region overnight. This feature was generated by the large convective episode in West Texas last night and it will be the primary player in the convective forecast for our area. MCVs occur because of the latent heat released by convection which generates vorticity. The mid level core of a MCV is sometimes much warmer than the surrounding airmass. In this case, the RAP actually shows the center of this MCV at -4C at 500 mb while 500mb temps over the remainder of the area are at -7C which shows how strong this MCV is. MCVs can be simply thought of as a column of warmer air, which creates a localized bump in the thickness fields and a depression in the height fields. This tends to promote divergence aloft above the MCV as the atmosphere tries to spread the air outward at the top of the thickness bump, which naturally creates rising air near the center of the MCV but also sinking air or subsidence outside of the MCV. Today we've seen the unmistakable signs of subsidence across much of North Texas ahead of the MCV as the cumulus field has struggled to develop even after surface temps exceeded the convective temperature by 5 to 7 degrees. This has built up a lot more instability in the atmosphere than would have occured otherwise. This instability is likely to be utilized over the next few hours as the MCV moves eastward and the subsidence quickly switches to ascent. We are just now seeing that take place across the western and northwestern CWA as convection is beginning to blossom near and immediately ahead of the MCV. The increased instability combined with sufficient deep layer shear values of 30 knots or so raises the concern for some severe weather. Multicell convection or even brief transient HP supercell structures may be possible. The atmosphere is likely too warm aloft for large hail, but the damaging wind potential is there with the stronger storms. In addition to the severe wind threat, we are concerned about the potential for localized very heavy rainfall that may lead to flooding. These storms or clusters of storms will tend to be very slow moving and could dump a lot of rain very quickly. The localized nature of the very heavy rain precludes issuing a flash flood watch at this point, but do expect some water issues to present themselves somewhere before sunrise. As far as the forecast through this evening, convection should continue to increase in coverage this afternoon and persist into the evening hours with a gradual eastward shift. Will have the highest PoPs along and just west of I-35 through 7 pm, but shift these highest pops generally along and east of I-35 thereafter. Storm intensity should trend downward after sunset, but storms may linger into the late evening hours. In addition, there are several signals in the model guidance that due to increasing warm advection on the back side of the MCV, convection could try to redevelop late tonight and early Monday morning particularly over the east-central zones near the center of the MCV. Will show likely pops east of a Paris to Dallas to Lampasas line for tonight. By Monday morning the MCV will be moving out of the area and will just keep some low chances Monday afternoon. Sinking and drier air will be moving in from the west which means much less diurnal activity is expected Monday afternoon/evening. An upper level ridge will begin to build into the region Tuesday and will strengthen by mid to late week before sliding off to the northwest next weekend. This means dry weather will prevail and temperatures will gradually warm. Highs will flirt with 100 in the western zones by Thursday, with mid 90s over the central zones, and low 90s in the east. Lows will range from the low to mid 70s across the region. Previous model runs advertised strong northerly flow aloft over the region by next weekend as the upper high moved westward, but latest runs are much weaker with that flow. As a result the weak cold front is in question and therefore have removed the low chances of rain due to very low confidence. Otherwise, temps may still cool a couple of degrees as thickness values decrease with the ridge backing off...but it would still be hot. TR.92 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 74 92 78 94 78 / 40 20 10 5 5 Waco 74 92 76 93 76 / 60 20 10 5 5 Paris 72 86 73 89 75 / 50 40 10 10 5 Denton 73 91 76 93 76 / 30 20 10 10 5 McKinney 72 89 76 92 76 / 50 30 10 10 5 Dallas 75 91 77 94 78 / 50 20 10 5 5 Terrell 74 90 76 92 76 / 60 30 10 5 5 Corsicana 74 89 77 91 77 / 60 30 10 5 5 Temple 74 91 74 93 76 / 50 20 10 5 5 Mineral Wells 72 93 75 95 75 / 20 20 10 10 5 && .FWD Watches/Warnings/Advisories... None. &&
Hazardous weather outlook, Jun 12, 3:24 PM CDT, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 324 PM CDT SUN JUN 12 2016 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131145- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 324 PM CDT SUN JUN 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS WILL OCCUR ACROSS NORTH AND CENTRAL TEXAS THROUGH THIS EVENING...PARTICULARLY ALONG AND EAST OF THE INTERSTATE 35 CORRIDOR. WITH PLENTY OF INSTABILIY AND A MODEST AMOUNT OF SHEAR IN THE ATMOSPHERE...A FEW OF THESE STORMS MAY PRODUCE SOME BRIEF YET STRONG DOWNBURST WINDS. DUE TO THE SLOW MOTION OF THE STORMS...A HEAVY RAINFALL THREAT WILL ALSO EXIST THROUGH THE EVENING HOURS...AND SOME FLOODING OF SMALL STREAMS AND LOW LYING AREAS MAY OCCUR. FREQUENT LIGHTNING WILL CONTINUE TO BE A CONCERN WITH ANY STORMS THAT DO DEVELOP AS WELL. ADDITIONAL SCATTERED STORMS ARE EXPECTED TO DEVELOP OVER NORTH CENTRAL TEXAS LATE TONIGHT AND EARLY MONDAY...BUT ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A CHANCE OF THUNDERSTORMS WILL PERSIST THROUGH MONDAY IN THE EASTERN PORTIONS OF NORTH TEXAS. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 12, 10:10 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1010 PM CDT SUN JUN 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 PM TSTM WND GST WACO 31.55N 97.15W
06/12/2016 M73 MPH MCLENNAN TX ASOS
MEASURED AT WACO REGIONAL AIRPORT.Local storm report, Jun 12, 10:57 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1057 PM CDT SUN JUN 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM FLASH FLOOD WARSAW 32.55N 96.42W
06/12/2016 KAUFMAN TX EMERGENCY MNGR
REPORT OF WATER UP TO THE EAVES OF ONE HOUSE NEAR THE
COMMUNITY OF WARSAW.Local storm report, Jun 12, 11:05 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1105 PM CDT SUN JUN 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1101 PM FLASH FLOOD WACO 31.55N 97.15W
06/12/2016 MCLENNAN TX EMERGENCY MNGR
A COUPLE OF HIGH WATER RESCUES ONGOING IN THE CITY OF
WACO. 33RD AND BROOKVIEW IS ALSO IMPASSABLE DUE TO NEARBY
CREEK RISE.Local storm report, Jun 12, 11:18 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1118 PM CDT SUN JUN 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM FLASH FLOOD WACO 31.55N 97.15W
06/12/2016 MCLENNAN TX EMERGENCY MNGR
HIGH WATER RESCUE AT 3801 SANGER IN THE CITY OF WACO.Local storm report, Jun 12, 11:34 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1134 PM CDT SUN JUN 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1119 PM HAIL ROBINSON 31.47N 97.12W
06/12/2016 E1.00 INCH MCLENNAN TX BROADCAST MEDIA
DELAYED REPORT OF QUARTER SIZE HAIL IN ROBINSON AROUND
11:19 PM. RELAYED VIA KXXV METEOROLOGIST.Local storm report, Jun 12, 11:37 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1137 PM CDT SUN JUN 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1132 PM HAIL WACO 31.55N 97.15W
06/12/2016 E1.00 INCH MCLENNAN TX BROADCAST MEDIA
DELAYED REPORT OF QUARTER SIZE HAIL NEAR MCLENNAN COUNTY
FAIRGROUNDS. REPORT RELAYED VIA KXXV METEOROLOGIST.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:24 PM CDT | River Flood Warning | FWD | Dallas | 14 hr |
| Jun 12, 7:25 PM CDT | Special Weather Statement | FWD | McLennan | 35 min |
| Jun 12, 7:37 PM CDT | Flash Flood Warning | FWD | Kaufman | 4 hr |
| Jun 12, 8:02 PM CDT | Special Weather Statement | FWD | Ellis | 28 min |
| Jun 12, 8:10 PM CDT | Areal Flood Advisory | FWD | Ellis, Navarro | 2 hr |
| Jun 12, 8:42 PM CDT | Areal Flood Advisory | FWD | Hill | 2 hr |
| Jun 12, 9:02 PM CDT | Flash Flood Warning | FWD | Ellis, Hill, Navarro | 3 hr |
| Jun 12, 9:10 PM CDT | Special Weather Statement | FWD | Hill | 50 min |
| Jun 12, 9:30 PM CDT | River Flood Warning | FWD | Henderson, Navarro | 8 days |
| Jun 12, 9:30 PM CDT | River Flood Warning | FWD | Wise | 34 hr |
| Jun 12, 9:31 PM CDT | Areal Flood Advisory | FWD | McLennan | 59 min |
| Jun 12, 9:43 PM CDT | Severe Thunderstorm Warning | FWD | McLennan | 62 min |
| Jun 12, 9:55 PM CDT | Special Weather Statement | FWD | Limestone | 50 min |
| Jun 12, 10:26 PM CDT | Areal Flood Advisory | FWD | Freestone, Limestone, Navarro | 2 hr |
| Jun 12, 10:29 PM CDT | Flash Flood Warning | FWD | McLennan | 2 hr |
| Jun 12, 10:45 PM CDT | Severe Thunderstorm Warning | FWD | Falls, McLennan | 60 min |
| Jun 12, 11:42 PM CDT | Areal Flood Warning | FWD | Kaufman | 6 hr |
| Jun 12, 11:53 PM CDT | Areal Flood Warning | FWD | Ellis, Hill, Navarro | 6 hr |
| Jun 13, 12:14 AM CDT | Areal Flood Advisory | FWD | Freestone, Limestone | 3 hr |
| Jun 13, 12:28 AM CDT | Special Weather Statement | FWD | Bell | 32 min |
| Jun 13, 12:35 AM CDT | Areal Flood Warning | FWD | McLennan | 6 hr |
| Jun 13, 12:39 AM CDT | River Flood Warning | FWD | Navarro | 3 days |
| Jun 13, 12:50 AM CDT | Areal Flood Advisory | FWD | Anderson, Henderson | 3 hr |
| Jun 13, 1:01 AM CDT | Areal Flood Advisory | FWD | Bell | 3 hr |
| Jun 13, 1:04 AM CDT | Areal Flood Advisory | FWD | Navarro | 3 hr |
| Jun 13, 1:26 AM CDT | Flash Flood Warning | FWD | Ellis, Navarro | 3 hr |
| Jun 13, 2:35 AM CDT | Flash Flood Warning | FWD | Freestone | 3 hr |
| Jun 13, 2:55 AM CDT | Areal Flood Warning | FWD | Bell, Coryell, Falls, McLennan | 3 hr |
| Jun 13, 3:09 AM CDT | River Flood Warning | FWD | Limestone | 49 hr |
| Jun 13, 3:33 AM CDT | Flash Flood Warning | FWD | Anderson | 3 hr |
| Jun 13, 4:27 AM CDT | Flash Flood Warning | FWD | Ellis, Hill, Limestone, Navarro | 6 hr |
| Jun 13, 5:12 AM CDT | Flash Flood Warning | FWD | Freestone, Limestone | 5 hr |
| Jun 13, 5:42 AM CDT | Special Weather Statement | FWD | Hill | 48 min |
| Jun 13, 6:50 AM CDT | Flash Flood Warning | FWD | Anderson | 4 hr |
| Jun 13, 9:24 AM CDT | River Flood Warning | FWD | Hamilton | 12 days |
| Jun 13, 9:24 AM CDT | River Flood Warning | FWD | Coryell | 14 days |
| Jun 13, 10:00 AM CDT | Areal Flood Warning | FWD | Freestone, Navarro | 6 hr |
| Jun 13, 1:44 PM CDT | Special Weather Statement | FWD | Tarrant | 31 min |
| Jun 13, 2:35 PM CDT | Special Weather Statement | FWD | Dallas | 25 min |
| Jun 13, 2:52 PM CDT | Special Weather Statement | FWD | Kaufman, Rockwall | 53 min |
| Jun 13, 3:37 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Henderson, Kaufman, Navarro | 68 min |
| Jun 13, 4:09 PM CDT | River Flood Warning | FWD | Wise | 58 hr |
| Jun 13, 4:28 PM CDT | River Flood Warning | FWD | Hunt | 28 hr |
Nearby
Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.